Alert archive / Ohio / Small Craft Advisories in 2009

Small Craft Advisory 127, NWS Cleveland, OH

July 21, 2009

NWS Cleveland, OH issued this small craft advisory at Jul 21, 2009, 6:13 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 6:13 PM EDT (22:13 UTC)
Expired
Jul 21, 2009, 10:00 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 3:32 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 21, 3:32 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE JUL 21 2009

.SYNOPSIS...
WEAKENING UPPER LEVEL LOW CONTINUES A SLOW MOVE ACROSS EASTERN
OHIO INTO WESTERN PA. AS THIS FEATURE EXITS THE NEXT STORM SYSTEM
OVER THE SOUTHERN PLAINS WILL SURGE NORTHWARD FOR WEDNESDAY INTO
THURSDAY. AN UPPER LEVEL TROUGH WILL THEN LINGER INTO THE WEEKEND
WITH THE NEXT CHANCE OF RAIN EXPECTED ALONG AND AHEAD OF A COLD
FRONT LATE SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW CONTINUES A SLOW MOVE ACROSS EASTERN OHIO. STRONG
TO SEVERE THUNDERSTORMS HAVE DEVELOPED NEAR THE CENTER OF THE LOW
WHERE THE COLDER AIR ALOFT HAS INCREASED THE INSTABILITY.

OTHER ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
ELSEWHERE THROUGH THE EVENING.

ATTENTION WILL THEN SHIFT TO THE SOUTHERN PLAINS AS A STRONG STORM
SYSTEM TAKES SHAPE AND BEGINS TO MOVE TO THE NORTH. EXPECT A
STRONG LOW LEVEL JET TO BRING SOME GULF MOISTURE QUICKLY INTO THE
REGION TOWARD SUNRISE.

MAY HAVE SOME PATCHY THICKER FOG WHERE THE RAINS OCCUR TONIGHT.
OTHERWISE LOWS WILL BER WITHIN A FEW DEGREES OF 60.

&&

.SHORT TERM /WEDNESDAY THROUGH SATURDAY NIGHT/...
AS THE STORM SYSTEM MOVES INTO THE REGION FROM THE SOUTH EXPECT TO
SEE AT LEAST A BRIEF PERIOD OF TIME IN THE WARM SECTOR. THE
UNCERTAINTY AT THIS TIME IS THE AMOUNT OF INSTABILITY THAT WILL
ACCOMPANY THE SHOWERS AND THUNDERSTORMS THAT MOVE INTO THE REGION.
LOOKS LIKE THERE COULD BE ENOUGH SHEAR BUT THE INSTABILITY SHOULD
BE LIMITED BY THE THICKER CLOUD COVER THAT SHOULD SPREAD ACROSS
THE REGION. DEFINITELY A THREAT OF LOCALLY HEAVY RAINFALL WITH THE
INCREASE OF GULF MOISTURE. IT HAS BEEN DRY AT MOST LOCATIONS
LATELY SO BELIEVE MUCH OF THE REGION CAN HANDLE THE HEAVIER
RAINS. WILL GO WITH LIKELY OR HIGHER POPS FOR WEDNESDAY INTO
WEDNESDAY NIGHT.

THERE WILL BE A LULL IN THE ACTIVITY FOR THURSDAY INTO FRIDAY BUT
AN UPPER LEVEL TROUGH WILL REMAIN OVER THE WESTERN GREAT LAKES AND
THEN SHIFT EASTWARD INTO THE WEEKEND. SO UNFORTUNATELY CAN NOT
COMPLETELY REMOVE SHOWER/THUNDERSTORM CHANCES FOR THURSDAY INTO
FRIDAY. LOOKS LIKE A COLD FRONT WILL APPROACH ON SATURDAY WITH
ANOTHER GOOD SHOT OF RAINFALL. BEST CHANCES LOOK TO BE LATE
SATURDAY INTO SATURDAY NIGHT.

THE AMOUNT OF CLOUD COVER WILL BE THE UNCERTAINTY FOR TEMPERATURES
FOR WEDNESDAY INTO THE WEEKEND. RAIN SHOWERS AND THE THICKER
CLOUDS ON WEDNESDAY WILL KEEP HIGHS BELOW AVERAGE BUT IT WILL FEEL
HUMID. HIGHS THURSDAY INTO SATURDAY SHOULD BE NEAR SEASONAL AVERAGES.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
PERSISTENT PATTERN OF UPPER LEVEL TROFFING WILL START TO WEAKEN
SOME ON SUNDAY AND CONTINUE WEAKENING INTO TUE. WEAK IMPULSES
ROTATING AROUND THE LARGER UPPER TROUGH WILL KEEP A THREAT FOR
CONVECTIVE SHOWERS IN THE FORECAST EACH DAY. TRYING TO TIME ANY OF
THESE WEAKER FEATURES THIS FAR OUT WOULD BE BEYOND THE SCIENCE AS
EVEN THE DIFFERENT MODELS SHOW DIFFERENCES. TEMPS LOOK TO RUN
REASONABLY CLOSE TO NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW PRESSURE OVER NE OH THIS AFTERNOON SHOULD CAUSE AT
LEAST A FEW SHRA AND SOME TSRA TO DEVELOP BUT LATEST MOST GUIDANCE
HAS VERY LOW POPS FOR THE REST OF TODAY. IN LIEU OF THE LOW POPS
WILL ONLY CARRY VCSH AND MENTION CB EXCEPT FOR AROUND ERI FOR
CURRENT SHRA NEARBY AND VCTS AT YNG FOR A FEW HOURS THIS AFTERNOON
FOR SMALL BAND OF CONVECTION CURRENTLY NEAR HLG. MOVEMENT WILL
GENERALLY BE FROM SE TO NW...SOMEWHAT UNUSUAL FOR THIS AREA. AREAS
OF MVFR WILL OCCUR IN THE SHOWERS. MOST OF THE ACTIVITY WILL DIE
OFF DURING THE EVENING BUT SOME NEW ACTIVITY MAY DEVELOP LATE
TONIGHT AND CONTINUE TO DEVELOP WED MORNING AHEAD OF A LOW
PRESSURE SYSTEM APPROACHING THE AREA FROM THE SW. INCREASED
MOISTURE IN THE ATMOSPHERE WILL LIKELY ALLOW FOG TO FORM IN MOST
PLACES LATE TONIGHT BUT ADDED CLOUDS MID AND HIGH CLOUDS MOVING IN
SHOULD KEEP THE FOG FROM DROPPING TOO MUCH BELOW MVFR OR HIGH END
IFR.

.OUTLOOK...NUMEROUS SHOWERS/STORMS LIKELY WEDNESDAY AFTERNOON WITH
MVFR CONDITIONS. ISOLD SHRA/TSTMS WILL CAUSE BRIEF MVFR/IFR
CONDITIONS THUR AND FRI ALONG WITH EARLY MORNING FOG/HAZE. MORE
NUMEROUS SHOWERS/STORMS AGAIN POSSIBLE OVER THE WEEKEND.

&&

.MARINE...
MODELS ARE TONING BACK ON THE INTENSITY OF THE LOW MOVING
NORTHEAST INTO THE AREA. WILL BACK OFF ON WINDS AND WAVES A BIT
AND THIS SHOULD KEEP WAVES AND WINDS BELOW SMALL CRAFT ADVISORY
CRITERIA. IF SMALL CRAFT IS REACHED...IT WILL BE SHORT LIVED ON
THE WESTERN BASIN WEDNESDAY NIGHT. OTHERWISE...IT SHOULD BE QUIET
ON THE LAKE FOR THE REST OF THE WEEK INTO THE WEEKEND. ONLY OTHER
ISSUE IS THUNDERSTORM ACTIVITY DEVELOPING ON THE LAKE AT THIS TIME
INTO THE EVENING HOURS. WILL HAVE TO MONITOR THESE STORMS FOR
POSSIBLE SPECIAL MARINE WARNINGS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...LOMBARDY
Hazardous weather outlook, Jul 21, 6:01 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EDT TUE JUL 21 2009

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-221100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
601 AM EDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Local storm report, Jul 21, 4:08 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             ALLIANCE                40.91N 81.12W
07/21/2009  M0.88 INCH       STARK              OH   PUBLIC

0350 PM     HAIL             BOARDMAN                41.03N 80.67W
07/21/2009  M1.00 INCH       MAHONING           OH   TRAINED SPOTTER

0348 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
07/21/2009  E1.25 INCH       MAHONING           OH   PUBLIC

0322 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
07/21/2009  M0.88 INCH       MAHONING           OH   PUBLIC

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:51 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark54 min
Jul 21, 3:44 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull61 min
Jul 21, 4:38 PM EDTSevere Thunderstorm WarningCLEMedina, Stark, Summit53 min
Jul 21, 4:42 PM EDTSevere Thunderstorm WarningCLETrumbull41 min
Jul 21, 7:20 PM EDTSevere Thunderstorm WarningCLEHuron40 min

Nearby

Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.